MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT INTREPID KNIVES; KNIFE, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT INTREPID KNIVES; KNIFE, OPHTHALMIC
Catalog Number 8065992445
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that ophthalmic knives were found to be dull during a cataract surgery.There was no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.11.A sample was not received at the manufacturing site for evaluation for the report of knife not sharp; therefore, the condition of the product could not be verified.Device/batch record review: a review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photos attached to the parent complaint were reviewed by the manufacturing site.The photo 1 is of a site label and photos 2 and 3 shows knife in blister pack (bp) tray, the reported product and lot information is confirmed.Reported issue cannot be confirmed from photos the investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.All knives are 100% inspected by trained operators using a minimum of 10x magnification during manufacturing.Functional penetration testing is performed and monitored during the finishing process to ensure the sharpness of the product.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.The manufacturer internal reference number is: (b)(4).

Brand Name
CLEARCUT INTREPID KNIVES
Common Device Name
KNIFE, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24322344
Report Number2523835-2026-00148
Device Sequence Number10041212
Product Code HNN
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065992445
Device Lot Number17DMDT
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/08/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2026
Supplement Date Received by Manufacturer04/15/2026
08/20/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date05/08/2026
09/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown